Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 32, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 1, 2020, 3:39 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2020, 3:39 AM EDT (07:39 UTC)
- Expired
- Apr 1, 2020, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
585 WHUS71 KCLE 010739 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 339 AM EDT Wed Apr 1 2020 LEZ144>149-011400- /O.NEW.KCLE.SC.Y.0032.200401T0739Z-200401T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 339 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northeast winds 10 to 20 knots. Waves 3 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
318 WHUS71 KCLE 011322 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 922 AM EDT Wed Apr 1 2020 LEZ144>149-011600- /O.EXT.KCLE.SC.Y.0032.000000T0000Z-200401T1600Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 922 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Northeast winds around 15 to 20 knots and waves of 4 feet. Winds diminishing this afternoon and waves will subside to 1 to 3 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
515 WHUS71 KCLE 011610 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1210 PM EDT Wed Apr 1 2020 LEZ144>149-011715- /O.EXP.KCLE.SC.Y.0032.000000T0000Z-200401T1600Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1210 PM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished enough to allow for subsiding waves. Waves of 2 to 4 feet can still be expected through mid afternoon. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 1:34 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 1, 1:34 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 134 AM EDT Wed Apr 1 2020 ...06z Aviation TAF Forecast Update... .SYNOPSIS... A trough will persist over our area through Wednesday morning as a low moves northeastward from the Southeast United States to the Atlantic Ocean. High pressure then builds from the west and north later Wednesday through Thursday. This high pressure ridge remains in control through most of Saturday as the ridge moves eastward. A weak cold front should drift eastward through northern Ohio and northwest Pennsylvania late Saturday into Sunday. && .NEAR TERM /THROUGH TODAY/... Isolated to scattered rain showers continue over the region late this evening as low pressure over the SE CONUS propagates eastward. A residual trough over the area associated with this surface low allows for showers to continue but coverage is very sparse. Will maintain the 20-30 PoP over the region. Cloud cover and dew points in the mid to upper 30s will keep temperatures from falling too much overnight. Previous Discussion... Multiple shortwave troughs traverse our CWA from the west and northwest through tonight as a mid- to upper-level low meanders in vicinity of New England. At the surface, a trough persists over the eastern Great Lakes and our CWA as a deepening low tracks from the Southeast United States to Atlantic waters just east of Cape Hatteras. Abundant cloud cover, including a stratocumulus cloud deck, persists over our CWA. Occasional light rain is possible, especially late this evening through the predawn hours of tomorrow morning. During this period, nocturnal cooling should allow the stratocumulus deck to expand and become more efficient at producing light rain via the collision coalescence process or perhaps the seeder-feeder process given the expectation of passing mid- and upper-level cloud cover. A few wet snowflakes may mix with the rain, but no snow accumulation is expected. Any measurable rainfall amounts should be a few hundredths of an inch at most. Patchy mixing fog could develop where light rain manages to be more persistent. Northwest PA and far-northeast OH appear to be the preferred area for fog formation. Low temperatures should reach the mid to upper 30's around daybreak Wednesday. Northwesterly flow aloft resides over our CWA Wednesday and Wednesday night as the aforementioned low begins to move away from New England and a mid- to upper-level high pressure ridge builds from the west. At the surface, the trough lingers over our CWA Wednesday morning and will be followed by high pressure building from the north and west later Wednesday and Wednesday night. This building high will allow our skies to clear gradually. Spotty light rain showers or drizzle may continue through late Wednesday morning with no measurable rainfall expected. Otherwise, fair weather will occur. Any patchy fog should disappear by late Wednesday morning as diurnal warming occurs. Wednesday afternoon highs are forecast to reach the mid 40's to lower 50's, with the coolest readings along and near the lakeshore due to an onshore flow off cool Lake Erie. Wednesday night low temperatures should dip into the upper 20's to mid 30's, with the coolest readings expected in interior northwest PA. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A slow warming trend will take place through the end of the week. A ridge and surface high pressure will slowly shift across the region during this time. With the nigh situated to our north, the warmup will be gradual with the northerly flow. By Saturday that ridge will begin to break down with shortwave energy from the northern Rockies making its way to the upper Great Lakes. Will see winds veer to the south-southeast and temperatures warm into the mid 60s inland. The shore will still be susceptible to a lake breeze. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The ridge breaks down for Saturday night with a weakening cold front approaching from the west. Have straddled precipitation chances between Saturday night and Sunday, but it will likely fall on just one of those periods and be scattered. High pressure, passing just north of the area, is in place for Monday. Again, the northerly flow will keep it cooler near the lake, but there will not be much of an airmass change so we will keep 60s inland Sunday and Monday. A touch warmer on Tuesday as the high shifts east. Precip chances on Monday into Tuesday somewhat uncertain as guidance is indicating some degree of shortwave energy topping the ridge that is centered on the Ohio Valley. && .AVIATION /06Z Wednesday THROUGH Sunday/... MVFR to IFR ceilings are impacting TAF locations across the area. Most of the IFR ceilings are across northeast Ohio into northwest Pennsylvania through the morning hours. There may be brief time for CLE and ERI where there could be a few hours of LIFR from now through 09z or slightly longer. There are a few spotty showers and areas of mist and drizzle impacting many area of NE OH and NW PA through the early morning hours as well. There may be occasional period of drop in visibility down to 3sm as well. Ceilings will begin to lift to MVFR by late morning or midday. Ceilings will continue slowly lift and scattered out, especially closer to the lakeshore by midday to early afternoon. Most areas will be VFR by late afternoon into tonight. Winds will remain northerly between 5 and 12 knots during the time period. .OUTLOOK...Non-VFR possible in scattered rain showers Saturday through Sunday. && .MARINE... Light northerly flow will be predominate through Friday as high pressure from the western Great Lakes to the eastern lakes. Winds may pick up some late Tuesday night/early Wednesday enough to make the central and eastern nearshore waters choppy. Over the weekend a weakening cold front will cross the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Griffin/Sefcovic SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Griffin MARINE...Oudeman
Hazardous weather outlook, Apr 1, 3:15 AM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 315 AM EDT Wed Apr 1 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020715- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 315 AM EDT Wed Apr 1 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-020715- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 315 AM EDT Wed Apr 1 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.